Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 65, NWS Charleston, WV

June 2, 20094 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 2, 2009, 4:16 PM EDT for 4 counties in West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2009, 4:16 PM EDT (20:16 UTC)
Expired
Jun 2, 2009, 5:00 PM EDT
In force
44 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 47 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 022016
SVRRLX
WVC035-039-053-079-022100-
/O.NEW.KRLX.SV.W.0065.090602T2016Z-090602T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT TUE JUN 2 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RIPLEY...
  NORTH CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  SOUTHERN MASON COUNTY IN WEST VIRGINIA...
  NORTHERN PUTNAM COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WINFIELD...

* UNTIL 500 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUFFALO...OR 8 MILES NORTH OF WINFIELD...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

LAT...LON 3873 8219 3885 8161 3856 8151 3850 8210
      3854 8215 3869 8219 3870 8218
TIME...MOT...LOC 2016Z 265DEG 14KT 3864 8190

$$

26
2 follow-up statements
000 
WWUS51 KRLX 022042
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT TUE JUN 2 2009

WVC035-039-053-079-022100-
/O.CON.KRLX.SV.W.0065.000000T0000Z-090602T2100Z/
KANAWHA WV-PUTNAM WV-MASON WV-JACKSON WV-
442 PM EDT TUE JUN 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN JACKSON...SOUTHERN MASON...NORTHERN PUTNAM AND NORTH
CENTRAL KANAWHA COUNTIES IN WEST VIRGINIA...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LIBERTY...OR 10 MILES NORTHEAST OF WINFIELD...MOVING 
EAST AT 15 MPH. OTHER STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALSO 
CONTINUE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GIVEN...RIPLEY...STATTS MILLS...FAIRPLAIN...KENTUCK AND KENNA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8219 3885 8161 3856 8151 3850 8210
      3854 8215 3869 8219 3870 8218
TIME...MOT...LOC 2042Z 265DEG 14KT 3865 8177

$$

05
000 
WWUS51 KRLX 022057
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
457 PM EDT TUE JUN 2 2009

WVC035-039-053-079-022105-
/O.EXP.KRLX.SV.W.0065.000000T0000Z-090602T2100Z/
KANAWHA WV-PUTNAM WV-MASON WV-JACKSON WV-
457 PM EDT TUE JUN 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON...SOUTHERN
MASON...NORTHERN PUTNAM AND NORTH CENTRAL KANAWHA COUNTIES IN WEST
VIRGINIA WILL EXPIRE AT 500 PM EDT...

THUNDERSTORMS HAVE DIMINISHED TO BELOW SEVERE LIMITS. 
HOWEVER...STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE STILL 
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8219 3885 8161 3856 8151 3850 8210
      3854 8215 3869 8219 3870 8218
TIME...MOT...LOC 2055Z 265DEG 14KT 3865 8170

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:33 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 2, 3:33 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT TUE JUN 2 2009

.SYNOPSIS...
FRONT PUSHES VERY SLOWLY SOUTHWARD THROUGH OUR REGION TONIGHT AND
WEDNESDAY...STALLING WEDNESDAY NIGHT AND THURSDAY AS A WAVE MOVES
ALONG THE FRONT. HIGH PRESSURE BUILDS IN FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SHORT TERM MODELS ALL SHOW SOME MID LEVEL DEFORMATION AND VERY WEAK
UPPER LEVEL DIVERGENCE ACROSS NORTHERN PORTION OF FORECAST AREA
LATER THIS AFTERNOON.  AS A RESULT HAVE PUT IN LIKELY
SHOWERS/THUNDER THEN.  AFTER SUN LEAVES THIS EVENING ANY
PRECIPITATION SHOULD DIE.  PRECIPITATION COMING IN WITH FRONT AGAIN
WEDNESDAY.  GFS FASTEST WITH FRONT PUSHING SOUTH BUT LIKE A LITTLE
SLOWER PUSH SO HAVE GONE WITH HIGHER MIN TEMPS TONIGHT THEN MAV
SHOWING.  SLIGHT CHC SVR WEDNESDAY BUT FRONT LOCATION IN AFTERNOON
WILL DETERMINE WHERE THE STRONGER STORMS MAY DEVELOP.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
ALL MODELS POINT TO A VERY SLOW SOUTHWARD MOVING FRONT ACROSS THE
AREA WEDNESDAY INTO THURSDAY...AS A WAVE OF LOW PRESSURE RIDES ALONG
THE FRONT. GOOD DYNAMIC SUPPORT...MOISTURE INFLUX AND DECENT
INSTABILITY WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. THERE
IS SOME POTENTIAL FOR AT LEAST LOCALIZED WATER PROBLEMS...WHICH WILL
BE MONITORED CLOSELY FOR ANY FUTURE FLOOD WATCHES AND WARNINGS.

HIGH PRESSURE SLOWLY BUILDS IN FROM THE NORTHWEST THURSDAY NIGHT...
WITH SHOWERS DECREASING FROM THE NORTHWEST.

WENT WITH BIAS CORRECTED MODEL GUIDANCE ON TEMPERATURES... WITH A
COOLING TREND ON THURSDAY AND THURSDAY NIGHT BEHIND THE FRONT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
BY FRIDAY THE FRONT WILL BE SOUTH OF THE AREA WITH A RIDGE BUILDING
INTO THE CWA THROUGH SATURDAY. ON SUNDAY AND MONDAY THE UNSETTLED
WEATHER MAKES A RETURN AS WE GET IN THE PERIPHERY OF THE WESTERLIES
RIDING OVER THE TOP OF THE RIDGE. STAYED CLOSED TO HPC
GUIDANCE THROUGH THIS PERIOD.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL BE THE RULE THROUGH TONIGHT AS THERE IS LITTLE
LOW LEVEL MOISTURE TO CAUSE LOW CIGS.  SOME LIGHT FOG NEAR RIVER
VALLEYS LATE TONIGHT THROUGH DAWN.  THE NEXT CHANCE OF MVFR CIGS
WILL BE IN SE OHIO MID DAY WEDNESDAY AS THE FRONT PUSHES SOUTH.

AVIATION OUTLOOK /BEYOND 06Z WEDNESDAY/...
POSSIBLE IFR IN SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.

&&

.HYDROLOGY...
THUNDERSTORMS WEDNESDAY INTO THURSDAY WILL CONTAIN SOME
DOWNPOURS...WHICH COULD LEAD TO LOCALIZED FLOODING PROBLEMS...
INCLUDING PONDING ON STREETS...AND FILLING OF CULVERTS AND OTHER
POOR DRAINAGE AREAS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR/JMV/TJT
NEAR TERM...AAR
SHORT TERM...JMV/TJT
LONG TERM...JMV/TJT
AVIATION...AAR
HYDROLOGY...JMV
Hazardous weather outlook, Jun 2, 3:57 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT TUE JUN 2 2009

KYZ101>103-105-OHZ083>087-WVZ005>008-013>018-027>030-032000-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-CLAY-BRAXTON-GILMER-LEWIS-
357 PM EDT TUE JUN 2 2009

...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COLD FRONT WILL THEN SETTLE SOUTH THROUGH THE AREA WEDNESDAY
INTO THURSDAY NIGHT...WITH THUNDERSTORMS. DOWNPOURS WILL OCCUR
WITH SOME OF THE STORMS...WHICH COULD LEAD TO A FEW LOCALIZED
FLOODING PROBLEMS. IF A MORE ORGANIZED THREAT BECOMES APPARENT...A
FLASH FLOOD WATCH MAY EVENTUALLY BE NEEDED FOR THE MOST VULNERABLE
AREAS.

ALSO...SOME OF THE STORMS COULD STILL CONTAIN GUSTY WINDS AND
LARGE HAIL ON WEDNESDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>039-046-047-032000-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
357 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COLD FRONT WILL THEN SETTLE SOUTH THROUGH THE AREA WEDNESDAY
INTO THURSDAY NIGHT...WITH THUNDERSTORMS. DOWNPOURS WILL OCCUR
WITH SOME OF THE STORMS...WHICH COULD LEAD TO A FEW LOCALIZED
FLOODING PROBLEMS. IF A MORE ORGANIZED THREAT BECOMES APPARENT...A
FLASH FLOOD WATCH MAY EVENTUALLY BE NEEDED FOR THE MOST VULNERABLE
AREAS.

ALSO...SOME OF THE STORMS COULD STILL CONTAIN GUSTY WINDS AND
LARGE HAIL ON WEDNESDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-WVZ009>011-019-020-032000-
PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE-
DODDRIDGE-
357 PM EDT TUE JUN 2 2009

...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COLD FRONT WILL THEN SETTLE SOUTH THROUGH THE AREA WEDNESDAY
INTO THURSDAY NIGHT...WITH THUNDERSTORMS. DOWNPOURS WILL OCCUR
WITH SOME OF THE STORMS...WHICH COULD LEAD TO A FEW LOCALIZED
FLOODING PROBLEMS. IF A MORE ORGANIZED THREAT BECOMES APPARENT...A
FLASH FLOOD WATCH MAY EVENTUALLY BE NEEDED FOR THE MOST VULNERABLE
AREAS.

ALSO...SOME OF THE STORMS COULD STILL CONTAIN GUSTY WINDS AND
LARGE HAIL ON WEDNESDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ031-032-040-032000-
HARRISON-TAYLOR-BARBOUR-
357 PM EDT TUE JUN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE COLD FRONT WILL THEN SETTLE SOUTH THROUGH THE AREA WEDNESDAY
INTO THURSDAY NIGHT...WITH THUNDERSTORMS. DOWNPOURS WILL OCCUR
WITH SOME OF THE STORMS...WHICH COULD LEAD TO A FEW LOCALIZED
FLOODING PROBLEMS. IF A MORE ORGANIZED THREAT BECOMES APPARENT...A
FLASH FLOOD WATCH MAY EVENTUALLY BE NEEDED FOR THE MOST VULNERABLE
AREAS.

ALSO...SOME OF THE STORMS COULD STILL CONTAIN GUSTY WINDS AND
LARGE HAIL ON WEDNESDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 2, 3:44 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
344 PM EDT TUE JUN 2 2009

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             APPLE GROVE             38.70N 82.17W
06/02/2009  U0.50 INCH       MASON              WV   PUBLIC

&&

NNNN
Local storm report, Jun 2, 3:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 N ASHTON              38.67N 82.16W
06/02/2009  E1.00 INCH       MASON              WV   PUBLIC

            QUARTER SIZE HAIL IN APPLE GROVE COMMUNITY

&&

NW
Local storm report, Jun 2, 3:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
357 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             CROWN CITY              38.59N 82.29W
06/02/2009  E1.00 INCH       GALLIA             OH   POST OFFICE

            REPORTED BY POST OFFICE

&&

JHOVIS
Special weather statement, Jun 2, 4:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
408 PM EDT TUE JUN 2 2009

OHZ066-022100-
PERRY-
408 PM EDT TUE JUN 2 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR PLEASANTVILLE...MOVING EAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR THORNVILLE AROUND 430 PM...JUNCTION CITY
AROUND 440 PM...SOMERSET AROUND 445 PM...NEW LEXINGTON AROUND 455 PM
AND PERRY STATE FOREST AROUND 500 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Local storm report, Jun 2, 4:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             1 W BUFFALO             38.61N 82.00W
06/02/2009  E0.88 INCH       PUTNAM             WV   PUBLIC

            REPORTED BY PUBLIC NEAR PLINY.

&&

JHOVIS
Local storm report, Jun 2, 4:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT TUE JUN 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             1 S ASHTON              38.61N 82.16W
06/02/2009  E1.00 INCH       MASON              WV   PUBLIC

            REPORTED IN GLENWOOD

&&

JHOVIS

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:26 PM EDTSevere Thunderstorm WarningRLXMason, Putnam49 min
Jun 2, 3:44 PM EDTSevere Thunderstorm WarningRLXCabell, Mason46 min
Jun 2, 4:34 PM EDTSevere Thunderstorm WarningRLXMason41 min
Jun 2, 5:06 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wood54 min
Jun 2, 5:46 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Roane59 min
Jun 2, 5:57 PM EDTSevere Thunderstorm WarningRLXJackson, Pleasants, Ritchie, Wirt, Wood48 min
Jun 2, 6:12 PM EDTFlash Flood WarningRLXMingo2 hr
Jun 2, 6:18 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood72 min
Jun 2, 6:20 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo, Wyoming55 min
Jun 2, 6:26 PM EDTSevere Thunderstorm WarningRLXWayne49 min
Jun 2, 6:31 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne47 min
Jun 2, 6:55 PM EDTSevere Thunderstorm WarningRLXTyler50 min
Jun 2, 7:00 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo48 min
Jun 2, 7:04 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam56 min
Jun 2, 7:14 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne46 min
Jun 2, 7:29 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha46 min
Jun 2, 7:37 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam, Wayne53 min
Jun 2, 7:50 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt, Wood40 min
Jun 2, 7:59 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor46 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.